Hail, Montgomery
- When
- July 3, 8:28 PM EST
- Where
- Montgomery County, 1 mi NE of Stoops
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.150, -83.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 3, 4:05 PM EST, 4 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 505 PM EDT SUN JUL 3 2005 .DISCUSSION... 19Z SFC ANALYSIS SHOWS WEAK HIGH PRESSURE OVER THE NORTHEAST PORTION OF THE NATION WHILE WEAK LOW PRESSURE IS IN PLACE OVER THE SOUTHEAST. FURTHER TO THE NORTHWEST...A LOW AND COLD FRONT ARE SLOWLY MOVING EASTWARD THROUGH THE CENTRAL PLAINS. SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER EAST KENTUCKY THIS AFTERNOON WITH A COUPLE APPROACHING SEVERE LEVELS. OTHERWISE...STRONG WARMING OVERCAME THE MID LEVEL CLOUDS AND SENT TEMPERATURES AGAIN SOARING INTO THE MIDDLE AND UPPER 80S. THE MODELS HAVE BEGUN TO COME INTO BETTER AGREEMENT WITH THE PATTERN ALOFT AND THE SPECIFICS OF THE TROUGH CROSSING THE NORTHERN GREAT LAKES...AND DEEPENING...MIDWEEK. WITH THE GFS COMING AROUND TO THE NAM SOLUTION HAVE LEANED HEAVILY TOWARD THE ITS SOLUTION. HAVE BETTER CONFIDENCE IN THE GFS SCENARIO FOR THE EXTENDED AS WELL. THIS PROGRESSIVE CLOSED LOW THEN SLIDES EASTWARD AND RIDGING BUILDS INTO THE CENTRAL PART OF THE COUNTRY AND EXTENDS INTO THE TENNESSEE VALLEY TO START THE WEEKEND. FOR SUNDAY...A SECOND LOW IS DEPICTED BY THE GFS TO DROP INTO THE NORTHEAST THAT WILL FLATTEN THE RIDGE A BIT OVER THE OHIO VALLEY. SENSIBLE WEATHER WILL FEATURE A FEW STRAY STRONG TO SEVERE THUNDERSTORMS DISSIPATING LATER THIS EVENING. FOLLOWING SUNSET... SKIES WILL CLEAR ALLOWING TEMPERATURES TO FALL INTO THE MID 60S BY SUNRISE ALONG WITH PATCHY FOG IN THE RIVER VALLEYS AND LOCATIONS THAT SAW RAIN TODAY. EXPECT SOME DIURNAL THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON MONDAY OVER THE HIGHER TERRAIN. HOWEVER...MOST LOCATIONS WILL BE DRY ALLOWING TEMPERATURES TO MAKE ANOTHER RUN AT 90 DEGREES. A COUPLE OF THE THUNDERSTORMS MAY LINGER INTO THE EVENING BEFORE A DIURNAL LULL OCCURS THROUGH MIDNIGHT. THE APPROACHING FRONT WILL THEN RENEW THE CHANCE OF SHOWERS AND THUNDERSTORMS TOWARD TUESDAY MORNING. THERE IS SOME DISAGREEMENT WITH THE MODELS ABOUT HOW CLEANLY THE FRONT CAN MOVE INTO KENTUCKY. FOLLOWING THE NAM...HAVE PLACED HIGHEST POPS DURING THE DAY TUESDAY WITH LINGERING ACTIVITY INTO THE EVENING. THE FRONT ALSO HAS THE POSSIBILITY OF INTERACTING WITH SOME TROPICAL MOISTURE DURING MIDWEEK SO HAVE KEPT A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THURSDAY EVENING. EXPECT DRIER AND SLIGHTLY COOLER WEATHER FRIDAY AND SATURDAY AS HIGH PRESSURE DROPS INTO KENTUCKY IN THE WAKE OF THE FRONT AND UPPER LEVEL TROUGH. WILL ALLOW FOR A CHANCE OF DIURNAL ACTIVITY NEXT SUNDAY AS THE RIDGE WEAKENS AND THE SFC HIGH MODERATES. THE MOS NUMBERS CAME IN SIMILAR FOR LOWS AND HIGHS THE NEXT FEW DAYS. FOR TONIGHT AND MONDAY WENT WITH MORE OF A PERSISTANCE FORECAST SO ESSENTIALLY ENDED UP A TAD WARMER THAN MOS ON MONDAY AND SIMILAR TO OUR RTP REPORTS FROM THIS MORNING FOR TONIGHT. FOR MONDAY NIGHT THROUGH WEDNESDAY THE ARRIVAL OF THE FRONT WILL COMPLICATE THINGS WITH MILDER LOWS AND A BIT COOLER HIGHS. ENDED UP HALF STEPPING FORECAST HIGHS TUESDAY AND WEDNESDAY TOWARD THE MET NUMBERS. WITH POPS...CARRIED AN EARLY SLIGHT CHANCE THIS EVENING THEN WENT WITH SUB 14 PERCENT POPS UNTIL DIURNAL ACTIVITY RENEWS MONDAY AFTERNOON. IN GENERAL...LEANED TOWARD THE MET POPS THROUGH WEDNESDAY. AS FOR THE GFE/IFPS GRIDS...POPULATED THE DEWPOINT AND WINDS FROM THE ETA12. THE WINDS CAME IN PRETTY GOOD BUT AS USUAL...HAD TO REIGN THE DEWPOINTS IN DURING THE AFTERNOONS THE NEXT FEW DAYS. THE REST OF THE GRIDS WERE IN GOOD SHAPE WITH THE BULK OF THE CHANGES MADE TO THE EXTENDED WHERE I LOWERED POPS AND SKY COVER FOR THE END OF THE WEEK. OTHERWISE...JUST FINE-TUNED POPS AND SKY GRIDS FOR DIURNAL TRENDS THROUGH MONDAY EVENING AND THEN TRACKED THE FRONT THROUGH DURING THE DAY TUESDAY. TEMPS IN THE SHORT TERM AND EXTENDED LOOKED GREAT AND AT MOST I JUST NUDGED THEM TOWARD THE ETA12 IN THE NEAR TERM WHILE PUTTING IN TEMP SPECIFICS FOR OUR CCF AND A FEW OTHER POINTS. && .PREV DISCUSSION... 1017 AM EDT SUN JUL 3 2005 THUNDERSTORMS ALREADY TAKING AIM ON SE KY FROM TN IN ADVANCE OF UPPER LEVEL SHORTWAVE TROF SEEN ON WATER VAPOR SAT PIX. 12Z NASHVILLE SOUNDING SHOWS DEPTH OF MOISTURE BELOW 720MB...BUT MUCH DRIER AS YOU HEAD NORTH TO WILMINGTON. AS A RESULT...WILL INCREASE POPS ACROSS THE SOUTHEAST PORTION OF THE FORECAST AREA. ALSO...PRECIPITATION BEGINNING TO FIRE ALONG SFC BOUNDARY IN CENTRAL KY AND WILL MONITOR PROGRESSION OF THIS AREA...BUT 12Z NAM WEAKENS THIS BOUNDARY...SO WILL KEEP ONLY A SLIGHT CHANCE OF PRECIP IN WESTERN ZONES...HOWEVER WITH VSBL SAT PICS SHOWING CU FORMATION JUST WEST OF LEX...WILL ADD SMALL POPS TO NRN ZONES. AS FOR TEMPS...DESPITE LARGE CIRRUS SHIELD...14Z TEMPS RUNNING RIGHT ABOUT AT YESTERDAY/S VALUES AT THAT TIME...SO PUSHED UP HIGHS A DEGREE...ESPECIALLY IN THE WEST. 355 AM EDT SUN JUL 3 2005 ONLY MAJOR CHANGE MADE TO FORECAST INVOLVED INTRODUCTION OF SLIGHT CHANCE POPS FOR SUNDAY AFTERNOON. A FAIRLY STRONG SHORTWAVE IN PLAINS WILL BE MAKING ITS WAY EASTWARD THIS AFTERNOON. WITH GOOD MOISTURE IN PLACE AT THE SURFACE...COOL AIR ALOFT ASSOCIATED WITH SHORTWAVE SHOULD BE ENOUGH TO OVERCOME THE CAP CURRENTLY PROGGED TO DEVELOP IN MODEL SOUNDINGS. ONCE AFTERNOON HEATING PEAKS...WIDELY SCATTERED THUNDERSTORMS COULD DEVELOP...ESPECIALLY IN COUNTIES SOUTH OF THE HAL ROGERS PARKWAY. 0Z JUL 3 MAV AND MET MOS ALSO INTRODUCING POPS FOR SUNDAY AFTERNOON AND EVENING. WITH NAM SOUNDINGS ALSO SHOWING VERY HIGH CAPES...2500-3500 J/KG...FOR THIS AFTERNOON...AND 18Z MOS ALSO HAVING CHANCE POPS SUNDAY AFTERNOON...FELT IT WARRANTED INTRODUCING AT LEAST A SLIGHT CHANCE OF PRECIPITATION FOR THIS AFTERNOON AND EVENING. ALSO DECIDED TO INCREASE CLOUD COVER FOR SOUTHERN 2 TIERS OF COUNTIES TO CORRESPOND WITH INTRODUCTION OF PRECIPITATION CHANCES THIS AFTERNOON...AS MOIST SOUTHERLY FLOW INTERACTS WITH PASSING SHORTWAVE. THERE WILL BE A SLIGHT CHANCE FOR SHOWERS AND STORMS FOR THE FOURTH OF JULY HOLIDAY...MAINLY DUE TO AFTERNOON HEATING AND RESULTING DESTABILIZATION. PRECIPITATION AGAIN GRADUALLY INCREASE TO CHANCE CATEGORY FOR TUESDAY AFTERNOON...AS A WEAK FRONTAL BOUNDARY MOVES IN FROM THE NORTHWEST. EXPECT THIS BOUNDARY TO ELONGATE AND STALL OUT ACROSS THE REGION FOR WEDNESDAY AND THURSDAY...PROMPTING CONTINUING CHANCES OF RAIN EACH OF THOSE DAYS. TEMPERATURES WERE IN PRETTY GOOD SHAPE AND WERE ONLY SLIGHTLY MODIFIED. DECIDED TO GO A BIT COOLER THAN MOS FOR TUESDAY THRU THURSDAY. WITH INCREASING CLOUD COVER...BOTH DAYTIME AND NIGHTTIME TEMPERATURES SHOULD NOT INCREASE/DECREASE AS QUITE AS MUCH. DEWPOINTS AND WINDS IN EXCELLENT SHAPE WITH NO MAJOR CHANGES MADE. && 953 PM EDT SAT JUL 2 2005 HIGH PRESSURE HAS ESTABLISHED ITSELF OVER THE OHIO VALLEY. AFTERNOON CU IS DISSIPATING. ONLY CI AND AN ISOLD PATCH OF AC LEFT...THX TO UPSTREAM THUNDERSTORM ACTIVITY GENERATED AS A RESULT OF A PAIR OF SHORTWAVES OVER THE CNTRL AND SOUTHERN PLAINS. DECENT MIDLEVEL RIDGING OCCURRING ACROSS THE OH VALLEY OVERNIGHT IN RESPONSE TO THE SLIGHT DEEPENING OF PLAINS SHORTWAVES. THIS SHOULD ALLOW ADDITIONAL CLEARING OF CI THROUGH THE OVERNIGHT. MORNING LOWS STILL LOOK GOOD WITH DEW POINTS HOVERING AROUND THE 60 DEGREES MARK. CURRENT FCST HAS ALL OF THIS HANDLED AND IS RIGHT ON TRACK. WAS CONCERNED ABOUT SHORTWAVE THAT MOVES ACROSS THE AREA LATE TOMORROW AFTERNOON. PLENTY OF SFC BASED INSTABILITY AND SHORTWAVE APPEARS TO LIFT OUT OUR MID LEVEL CAP WITH EASE. CONCERN WAS WITH POSSIBILITY OF SOME SCATTERED PM CONVECTION...ESPECIALLY ACROSS THE SOUTH. CURRENTLY NO POPS ARE ADVERTISED...AND FOR NOW LEFT POPS AS THEY WERE CONSIDERING THE LOWER DEW POINTS ACROSS THE AREA. BUT 18Z MAV MOS CAME IN WITH A FAIRLY HIGH 40 POP FOR TOMORROW PM...MORE IN LINE WITH THE MET MOS 40 POP. WILL HAVE TO WAIT FOR THIS EVENINGS RUN TO SEE IF THE THREAT FOR PM CONVECTION TOMORROW AFTERNOON IS REAL OR NOT. BUT IF THE TREND CONTINUES...POPS MAY HAVE TO BE INTRODUCED FOR TOMORROW AFTERNOON. NO UPDATE PLANED FOR THE ZONES TONIGHT. DID MAKE MINOR CHANGES TO THE HOURLY TEMP GRIDS FOR CURRENT TRENDS. UPDATED ISC GRIDS AND CORRESPONDING PRODUCTS WILL BE ISSUED SHORTLY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && GREIF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 621 AM EDT SUN JUL 3 2005 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>118-120- 041019- BATH-BELL-BREATHITT-CLAY-ELLIOTT-ESTILL-FLEMING-FLOYD-HARLAN-JACKSON- JOHNSON-KNOTT-KNOX-LAUREL-LEE-LESLIE-LETCHER-MAGOFFIN-MCCREARY- MENIFEE-MONTGOMERY-MORGAN-OWSLEY-PERRY-PIKE-POWELL-PULASKI- ROCKCASTLE-ROWAN-WAYNE-WHITLEY-WOLFE- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN... HYDEN...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE... MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING... MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE... PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON... WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 621 AM EDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
505 PM EDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 6 NW OWINGSVILLE 38.20N 83.84W
07/03/2005 1.00 INCH BATH KY LAW ENFORCEMENT
QUARTER SIZE HAIL ON TUNNEL HILL ROAD.
&&
JCARICOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
917 PM EDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 6 NW OWINGSVILLE 38.20N 83.84W
07/03/2005 BATH KY FIRE DEPT/RESCUE
SEVERAL TREES DOWN ON KY ROUTE 36.
&&
RAYThe Jackson,KY radar (KJKL), 81 km away, was scanning. The volume nearest the first event began at 01:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458291.